Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Pueblo, CO

June 7, 2015El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2015, 2:48 PM MDT for El Paso County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 2:48 PM MDT (20:48 UTC)
Expired
Jun 7, 2015, 3:15 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS55 KPUB 072048
SVRPUB
COC041-072115-
/O.NEW.KPUB.SV.W.0110.150607T2048Z-150607T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 315 PM MDT

* AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF ELBERT...OR 23 MILES NORTHEAST OF COLORADO SPRINGS...MOVING
  SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CALHAN...FALCON...SCHRIEVER AFB...PEYTON AND BLACK FOREST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10418 3880 10452 3910 10477 3913 10473
      3913 10434
TIME...MOT...LOC 2048Z 309DEG 16KT 3913 10461 

HAIL...1.00IN
WIND...60MPH
 
$$

LW
3 follow-up statements
794 
WWUS55 KPUB 072101
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SUN JUN 7 2015

COC041-072115-
/O.CON.KPUB.SV.W.0110.000000T0000Z-150607T2115Z/
EL PASO CO-
301 PM MDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 301 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR 24
MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10418 3889 10441 3908 10468 3913 10466
      3913 10434
TIME...MOT...LOC 2101Z 278DEG 18KT 3911 10454 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
154 
WWUS55 KPUB 072106
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SUN JUN 7 2015

COC041-072115-
/O.CON.KPUB.SV.W.0110.000000T0000Z-150607T2115Z/
EL PASO CO-
306 PM MDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR 26
MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10418 3895 10434 3908 10456 3913 10457
      3913 10434
TIME...MOT...LOC 2106Z 283DEG 24KT 3910 10448 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
012 
WWUS55 KPUB 072113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT SUN JUN 7 2015

COC041-072123-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-150607T2115Z/
EL PASO CO-
313 PM MDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 315 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3907 10418 3895 10434 3908 10456 3913 10457
      3913 10434
TIME...MOT...LOC 2111Z 309DEG 16KT 3910 10448 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM MDT, 8 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 7 2015

.UPDATE...
ISSUED AT 240 PM MDT SUN JUN 7 2015

ADJUSTED GRIDS TO RELECT RECENT CONDITIONS AND ALSO TO ADD A
SEVERE THUNDERSTORM WATCH FOR PROWERS AND BACA COUNTIES UNTIL 8 PM
MDT THIS EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 459 AM MDT SUN JUN 7 2015

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH THE OLD UPPER
LOW SHEARING APART ACROSS THE GREAT BASIN AS ANOTHER SHORT WAVE
TROUGH IS DIGGING ACROSS THE NORTHERN ROCKIES AND INTO THE
NORTHERN HIGH PLAINS. WATER VAPOR IMAGERY INDICATING DISTINCTLY
DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT WORKING ITS WAY ACROSS
THE STATE WITH THE BULK OF SUBTROPICAL MOISTURE BEING SHUNTED
SOUTHEAST AND NORTHEAST OF THE AREA. AT THE SFC...LEE/PREFRONTAL
TROUGH DEVELOPING ACROSS THE SE PLAINS ATTM...WITH SFC HIGH
PRESSURE BUILDING INTO THE NORTHERN HIGH PLAINS.

TODAY AND TONIGHT...MODERATE WEST TO SOUTHWEST FLOW ALOFT CONTINUES
ACROSS THE AREA TODAY AND SLOWLY WEAKENS THROUGH TONIGHT AS
SUBTROPICAL JET CORE CONTINUES TO TRANSLATE EAST ACROSS THE STATE.

OUT WEST...THERE STILL IS ENOUGH RESIDUAL MOISTURE TO WORK WITH THE
OROGRAPHIC FLOW AND SOME UVV WITH PASSING JET TO SUPPORT SCATTERED
LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS OVER AND NEAR
THE HIGHER TERRAIN. STORMS LOOK TO BE HIGHER BASED THAN PREVIOUS
DAYS...THOUGH CAN NOT TOTALLY RULE OUT A STRONGER STORM PRODUCING
MODERATE TO LOCALLY HEAVY RAINFALL...WHICH COULD POSE PROBLEMS IF
THIS OCCURS ON A BURN SCAR...ESPECIALLY THE WEST FORK COMPLEX.
OTHERWISE...SHOULD SEE STORMS DIMINISHING THROUGH THE EARLY EVENING
AND ENDING OVERNIGHT.

OUT EAST...LEE/PREFRONTAL BOUNDARY ACROSS THE SE PLAINS TO KEEP
MOIST SOUTHERLY WINDS ACROSS THE FAR SE PLAINS THROUGH THE
MORNING...WITH DRIER WESTERLY LOW LEVEL FLOW ACROSS THE EASTERN MTS
AND I-25 CORRIDOR THROUGH THE MORNING. BACK DOOR COLD FRONT MOVES
ACROSS NORTHEASTERN COLORADO THROUGH THE LATE MORNING AND ACROSS THE
SE PLAINS THROUGH THE AFTERNOON...WITH MOIST NORTHERLY LOW LEVEL
FLOW EXPECTED IN ITS WAKE. WITH SOME LIFT WITH PASSING JET AND LIFT
ASSOCIATED WITH THE PASSING BACK DOOR FRONT...SHOULD SEE SCATTERED
STORMS ACROSS THE EASTERN MTS AND PLAINS THROUGH THE AFTERNOON AND
EARLY EVENING...WITH STORMS DIMINISHING FROM NORTH TO SOUTH THROUGH
THE OVERNIGHT. CURRENT SPC OUTLOOK HAS MOST THE SE PLAINS EAST OF
THE I-25 CORRIDOR IN A SLIGHT RISK OF SEVERE STORMS...WITH HAIL UP
TO AN INCH IN DIAMETER AND GUSTY WINDS IN EXCESS OF 60 MPH THE MAIN
THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND AGAIN IF
THESE FALLS ON A BURN SCAR...FLASH FLOODING WILL ALSO BE POSSIBLE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 459 AM MDT SUN JUN 7 2015

SURFACE COLD FRONT WELL SOUTH OF THE AREA MON MORNING...WHILE
REMNANTS OF THE WESTERN UPPER LOW CONTINUE TO SHEAR SLOWLY
EASTWARD ACROSS THE STATE. WEAKENING UPPER JET SEGMENT WILL LIE
ACROSS COLORADO DURING THE AFTERNOON...WHILE RATHER MODEST LOW
LEVEL MOIST UPSLOPE FLOW CONTINUES ACROSS THE EASTERN HALF OF THE
STATE. GIVEN AMOUNT OF MOISTURE STILL AVAILABLE...EXPECT AT LEAST
ISOLATED AFTERNOON/EARLY EVENING TSRA MOST LOCATIONS...WITH BEST
CHANCE OF STORMS OVER THE EAST SLOPES OF THE SOUTHERN
SANGRES/SOUTHERN I-25 CORRIDOR WHERE UPSLOPE FLOW IS STRONGER AND
INSTABILITY VALUES (CAPES 1000-2000 J/KG) ARE SLIGHTLY HIGHER.
SEVERE RISK LOOKS TO FAIRLY LOW OVER MUCH OF THE AREA AS SHEAR AND
INSTABILITY GRADUALLY WEAKEN...THOUGH A MARGINAL RISK OF A SEVERE
STORM WILL STILL BE PRESENT NEAR THE NM BORDER IN THE
AFTERNOON...WHERE CAPES ARE ABOVE 1000 J/KG AND 0-6KM SHEAR IS
AROUND 40 KTS. MAX TEMPS MON WILL COOL JUST SLIGHTLY OVER THE
PLAINS BEHIND THE COLD FRONT...WITH LITTLE CHANGE FARTHER WEST
OVER THE MOUNTAINS AND INTERIOR VALLEYS.

TUESDAY STILL APPEARS DRIER/WARMER AS UPPER RIDGE BUILDS...LEADING
TO SOME DRYING OF MID/LOW LEVELS. WILL BE TOUGH TO TURN OFF
CONVECTION COMPLETELY OVER THE MOUNTAINS WITH SOME RESIDUAL MOISTURE
IN PLACE...THOUGH AFTERNOON TSRA WILL BE RATHER WEAK AND
SPARSE...STAYING MAINLY TIED TO HIGHER TERRAIN. AS HEIGHTS/MID LEVEL
TEMPS INCREASE...EXPECT MAX TEMPS TO WARM ALL AREAS...AND A FEW
SPOTS OVER THE EASTERN PLAINS MAY APPROACH 90F BY LATE AFTERNOON.
MOISTURE FROM THE REMNANTS OF TC BLANCA WILL SPREAD NORTHWARD OUT OF
THE DESERT SW WED AS NEXT UPPER TROUGH TAKES SHAPES OVER THE GREAT
BASIN. EXPECT AN INCREASE IN TSRA CHANCES OVER THE MOUNTAINS WED/WED
NIGHT...FAVORING AREAS NEAR THE CONTINENTAL DIVIDE WHERE TROPICAL
MOISTURE WILL BE DEEPEST. MAX TEMPS OVER THE MOUNTAINS WILL COOL
SLIGHTLY WED WITH CLOUDS/PRECIP...PLAINS WILL SEE LITTLE CHANGE.

AREA MAY BECOME BRIEFLY DRY SLOTTED EARLY THU AS UPPER TROUGH MOVES
SLOWLY EASTWARD OUT OF THE GREAT BASIN AND SWLY UPPER JET LIFTS OUT
ACROSS THE STATE. STILL PLENTY OF SUBTLE TIMING DIFFS BETWEEN THE
MODELS...SO BROAD-BRUSH OF LOW POPS DURING THE DAY THU LOOKS OK FOR
NOW. THU NIGHT...SURFACE FRONT DROPS SOUTH THROUGH THE STATE WHILE
DYNAMIC LIFT AHEAD OF THE UPPER TROUGH INCREASES...AND EXPECT A RAMP
UP OF CONVECTION THU EVENING MANY AREAS...CONTINUING THROUGH THE
NIGHT MOISTURE AND UPWARD MOTION INCREASE. FRI/SAT STILL LOOK FAIRLY
WET AS LOW/MID LEVEL MOISTURE PLUME WILL LIE ACROSS THE STATE WHILE
PIECES OF THE OLD GREAT BASIN UPPER TROUGH PERIODICALLY EJECT
EASTWARD ACROSS THE STATE. AFTER ONE MORE WARM DAY THU...TEMPS WILL
COOL BOTH FRI/SAT WITH CLOUDS AND PRECIP.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1149 AM MDT SUN JUN 7 2015

MAINLY VFR CONDITIONS EXPECTED AT AREA TERMINALS OVER THE NEXT 24
HOURS...WITH ISOLATED TO SCATTERED STORMS POSSIBLE AFT 18Z THRU
02Z. BRIEF MVFR CONDITIONS WILL BE POSSIBLE WITH STORMS WITH THE
BEST CHANCES OF STORMS AFFECTING THE TERMINALS BEING AT COS...AS
A WEAK FRONT MOVES ACROSS THE AREA THROUGH THE AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 459 AM MDT SUN JUN 7 2015

AREA STREAMS...CREEKS AND RIVERS CONTINUE TO RUN HIGH WITH
ABUNDANT MAY PRECIPITATION AND DELAYED MELTING OF THE HIGH
MOUNTAIN SNOWPACK...WHICH IS NOW UNDERWAY. FLOODING WILL BE
POSSIBLE IN AREA WATERWAYS OVER THE NEXT COUPLE DAYS/WEEKS AS THE
SNOW MELT CONTINUES. NORTH CRESTONE CREEK IS ALREADY RUNNING HIGH
CAUSING EVACUATION OF THE NEARBY CAMP GROUND. LOCAL EMERGENCY
MANAGEMENT OFFICIALS REPORT THAT FLOODING OF PORTIONS OF THE TOWN
OF CRESTONE WILL BE POSSIBLE SHOULD THE NORTH CRESTONE CREEK FLOWS
INCREASE FURTHER. REPORT ANY FLOODING ISSUES TO LOCAL EMERGENCY
MANAGEMENT OFFICIALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH THROUGH THURSDAY MORNING FOR COZ064>075-078.

&&
Hazardous weather outlook, Jun 7, 12:08 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1208 PM MDT SUN JUN 7 2015

COZ058>089-093>099-081815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1208 PM MDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL DROP SOUTH THROUGH EASTERN COLORADO THIS
AFTERNOON...LEADING TO AN INCREASED CHANCE OF THUNDERSTORMS OVER
THE EASTERN MOUNTAINS AND PLAINS THROUGH THE AFTERNOON AND
EVENING. OVER THE WESTERN HALF OF THE AREA...ENOUGH MOISTURE
REMAINS IN PLACE TO SUPPORT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE LATE AFTERNOON.

THE MAIN THREAT FROM STORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY
WINDS AND LOCALLY HEAVY RAIN. HOWEVER...A FEW SEVERE STORMS
PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS
OF 60 MPH...WILL BE POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY
EAST OF THE I-25 CORRIDOR.

A FLOOD WATCH IS IN EFFECT FOR THE SAN LUIS VALLEY...AND ALL OF
THE MOUNTAINS AROUND THE VALLEY...FOR THE NEXT SEVERAL DAYS. SNOW
MELT IS PRODUCING HIGH FLOWS IN MULTIPLE STREAMS ACROSS THE WATCH
AREA. SCATTERED RAIN SHOWERS ARE ADDING TO THE FLOWS AT TIMES.
RESIDENTS AND VISITORS TO THE SAN LUIS VALLEY AND SURROUNDING
MOUNTAINS SHOULD BE PREPARED TO EVACUATE ON SHORT NOTICE SHOULD
SERIOUS FLOOD PROBLEMS DEVELOP AND EVACUATION ORDERS BE ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
MONDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR STORMS
OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT
FROM STORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAIN. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE
NEAR THE NEW MEXICO BORDER...WITH HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH. DRIER CONDITIONS WILL RETURN TO THE
REGION TUESDAY AS ONLY ISOLATED THUNDERSTORMS ARE EXPECTED OVER
THE MOUNTAINS DURING THE AFTERNOON. THUNDERSTORM CHANCES WILL THEN
INCREASE AGAIN AREA-WIDE BEGINNING WEDNESDAY AND CONTINUE INTO THE
END OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES INTO THE REGION.

A FLOOD WATCH WILL CONTINUE FOR THE SAN LUIS VALLEY...AND THE
MOUNTAINS SURROUNDING THE VALLEY...FOR THE NEXT SEVERAL DAYS.
RESIDENTS AND VISITORS SHOULD MONITOR WATER LEVELS IN THERE
VICINITY AND BE PREPARED TO EVACUATE ON SHORT NOTICE SHOULD
EVACUATION ORDERS BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER MOST OF SOUTHERN COLORADO THROUGH THE EVENING.

50/50

In the hours before

Special weather statement, Jun 7, 12:43 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 PM MDT SUN JUN 7 2015

COZ074-088-094-097>099-072000-
EASTERN LAS ANIMAS COUNTY CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
LAMAR VICINITY/PROWERS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
1243 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAS ANIMAS...SOUTHERN
PROWERS...BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 200 PM MDT...

AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS
OVER PORTIONS OF LAS ANIMAS COUNTY.  THE STRONGEST THUNDERSTORMS
WERE 7 MILES NORTHEAST OF KIM...OR 35 MILES WEST OF SPRINGFIELD AND
12 MILES SOUTHWEST OF TRINCHERA...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...PRITCHETT...VILAS...CAMPO...KIM...
BRANSON...TWO BUTTES...STONINGTON...MODEL...TWO BUTTES
RESERVOIR...TRINCHERA AND DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3706 10445 3763 10404 3764 10308 3811 10204
      3699 10204 3699 10430
TIME...MOT...LOC 1837Z 240DEG 34KT 3732 10324
Local storm report, Jun 7, 2:12 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             18 SSW PRITCHETT        37.15N 103.03W
06/07/2015  M1.00 INCH       BACA               CO   TRAINED SPOTTER

            FELL OVER THE PAST 5 MINUTES.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:39 PM MDTAreal Flood AdvisoryPUBEl Paso66 min
Jun 6, 7:43 PM MDTAreal Flood AdvisoryPUBEl Paso62 min
Jun 6, 11:34 PM MDTFlood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 5 more4 days
Jun 7, 12:43 PM MDTSpecial Weather StatementPUBBaca, Las Animas77 min
Jun 7, 1:34 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas41 min
Jun 7, 2:10 PM MDTSevere Thunderstorm WarningPUBBaca37 min
Jun 7, 2:24 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller111 min
Jun 7, 3:22 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jun 7, 3:45 PM MDTSpecial Weather StatementPUBPueblo45 min
Jun 7, 3:54 PM MDTSpecial Weather StatementPUBEl Paso51 min
Jun 7, 5:25 PM MDTSpecial Weather StatementPUBOtero50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.